MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CIDEX OPA SOLUTION; BIOCIDES SOLUTIONS

ADVANCED STERILIZATION PRODUCTS CIDEX OPA SOLUTION; BIOCIDES SOLUTIONS
Catalog Number 20390
Health Effect - Clinical Codes Skin Discoloration (2074); Burning Sensation (2146)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being captured for patient #7.Upon follow-up, the customer stated they have three different lot numbers: 916100060, 91930008, and 917200068 but do not know which lot was used with any of the events.They stated they are no longer using cidex® opa solution for cleaning and high-level disinfection and that the issue has since resolved at the facility.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported multiple patients experienced black staining on their tongues after a dental procedure using a tongue guard that was high-level disinfected in cidex® opa solution.It was reported that this event occurred approximately twelve different times, and the customer was unable to provide event dates of each incident or the lot number of the solution used.The customer stated most patients experienced black tongues and a burning sensation in their mouths after the procedure.The duration of the symptoms is not known; however, the customer stated the patients did not receive any medical attention and all are reported to be ¿fine.¿ the customer was not willing to provide any further information regarding the events.Upon follow-up regarding their cleaning and rinsing process, the customer reported they initially rinsed their instruments under running water after high-level disinfection to remove the solution, but then later changed their process to immersing the instruments in water for one minute one time only.The cidex® opa solution instructions for use (ifu) states to thoroughly rinse the devices by immersing completely in a large volume of sterile fresh water for a minimum of one minute in duration and then to repeat the procedure two additional times for a total of three rinses.In addition, the customer stated they do not monitor the temperature of the cidex® opa solution prior to use as stated in the ifu.Although there are no serious injuries reported with these events, as a matter of policy, asp has decided to report cases when there is patient contact with a medical instrument that was not rinsed properly per the ifu and when the cidex® opa solution temperature is not being monitored prior to use.
 
Additional Manufacturer Narrative
D4: expiration date and h4: device manufacture date for the below lots: lot 916100060 was manufactured jun-06-2019 with an expiration date of jun-06-2021.Test specifications for product release were met.No issues were observed that would contribute to the complaint.Lot 919300081 was manufactured jul-10-2019 with an expiration date of jul-10-2021.Test specifications for product release were met.No issues were observed that would contribute to the complaint.Lot 917200068 was manufactured jun-20-2019 with an expiration date of jun-20-2021.Test specifications for product release were met.No issues were observed that would contribute to the complaint.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the batch history record, complaint trending by lot number and system risk analysis (sra).Complaint trending by lot number of the three lots provided was reviewed and trending was not exceeded in any of the three lots.The sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." the asp clinical education consultant contacted the device manufacturer and reported the devices were approved for steam sterilization however there were no instructions for high level disinfection.The intended use of cidex® opa solution is a high level disinfectant for reprocessing heat sensitive reusable semi-critical medical devices, for which sterilization is not feasible as documented in the cidex® opa solution instructions for use (ifu).The assignable cause of this issue was failure to follow instructions.A customer letter will be sent advising on how to properly use cidex® opa solution including proper rinsing of devices after use and measuring the temperature of the solution prior to use.The issue will continue to be tracked and trended.Asp complaint ref #:(b)(4).

Brand Name
CIDEX OPA SOLUTION
Common Device Name
BIOCIDES SOLUTIONS
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA
MDR Report Key9673859
Report Number2084725-2020-50018
Device Sequence Number2769748
Product Code MED
UDI-Device Identifier20705037000071
UDI-Public20705037000071
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K991487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20390
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer04/21/2020
06/02/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date05/15/2020
06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1